Publication:
Pseudoephedrine-induced Ventricular Tachycardia

No Thumbnail Available
Date
2013-01-01T00:00:00Z
Authors
Tahmaz, Meryem
Kumbasar, B.
Ozturk, Savas
KAZANCIOĞLU, Rümeyza
Journal Title
Journal ISSN
Volume Title
Publisher
Research Projects
Sustainable Development Goals
Organizational Units
Journal Issue
Abstract
Here, we report an unusual cause of ventricular tachycardia which had developed following pseudoephedrine intake. A 55 year old male patient was admitted to the emergency department with complaints of sustained palpitation. Monitorization records revealed ventricular tachycardia of 214 beats per minute. He had been suffering upper respiratory tract symptoms for the last two days. Palpitation had started an hour later following the ingestion of cold remedy drug, which included pseudoephedrine, and serious dyspnea gradually occurred. He had ischemic heart disease and peripheral arterial disease but he did not have a history of arrhythmia, any palpitation, diabetes mellitus or hypertension. Initially, lidocaine and later amiodorone infusion was administered but medical cardioversion was not successful. Sinus rhythm was provided after electrical cardioversion with 200 joule. Thereafter the patient was stable.
Description
Keywords
Citation
Tahmaz M., Kumbasar B., Ozturk S., KAZANCIOĞLU R., -Pseudoephedrine-induced Ventricular Tachycardia-, EUROPEAN JOURNAL OF GENERAL MEDICINE, cilt.10, ss.77-80, 2013